Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 197, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 21, 2015, 6:13 PM CDT for 5 counties in Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 21, 2015, 6:46 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Blanco County, TX, Comal County, TX, Guadalupe County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 21 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3374 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WUUS54 KEWX 212313
SVREWX
TXC029-031-091-187-259-220000-
/O.NEW.KEWX.SV.W.0197.150621T2313Z-150622T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 PM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
EAST CENTRAL KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTH CENTRAL BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 613 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPRING BRANCH TO GARDEN RIDGE...MOVING NORTH AT
20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...UNIVERSAL CITY...BLANCO...CANYON LAKE DAM...
SCHERTZ...CIBOLO...SELMA...CANYON LAKE...BULVERDE...GARDEN RIDGE...
SANTA CLARA...SPRING BRANCH...NORTHCLIFF...TWIN SISTERS...
FISCHER...BRACKEN...SOLMS...RANDOLPH AFB...CANYON CITY AND SATTLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2982 9802 2980 9801 2948 9824 2983 9852
3014 9842
TIME...MOT...LOC 2313Z 192DEG 19KT 2985 9846 2961 9827
HAIL...<.75IN
WIND...60MPH
$$
MO1 follow-up statement
677
WWUS54 KEWX 212346
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT SUN JUN 21 2015
TXC029-031-091-187-259-212355-
/O.CAN.KEWX.SV.W.0197.000000T0000Z-150622T0000Z/
GUADALUPE TX-COMAL TX-KENDALL TX-BLANCO TX-BEXAR TX-
646 PM CDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GUADALUPE...
COMAL...EAST CENTRAL KENDALL...SOUTH CENTRAL BLANCO AND NORTHEASTERN
BEXAR COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. EXPECT WIND GUSTS
TO 40 MPH...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING THROUGH 705
PM.
LAT...LON 2982 9802 2980 9801 2948 9824 2983 9852
3014 9842
TIME...MOT...LOC 2342Z 192DEG 19KT 2998 9843 2974 9824
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 21, 2:45 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT SUN JUN 21 2015 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... NEARLY IDENTICAL SET UP TODAY AS YESTERDAY WITH CONVECTION FORMING ALONG AND EAST OF THE 700 MB TROUGH AXIS AND PROPAGATING NORTHWARD IN THE MEAN FLOW. THEREFORE...THE FORECAST HAS HIGH POPS AND MENTION OF LOCALLY HEAVY RAIN IN THE WESTERN HALF OF THE AREA... WITH CHANCE POPS FURTHER EAST. CONVECTION ALLOWING MODELS (CAMS) INDICATE THE SPIN UP OF AN MCV...AND/OR THE TRANSITION OF THE 500 MB CLOSE LOW OVER NORTHEAST TEXAS SOUTHWESTWARD THIS EVENING. IF THIS EVOLUTION OCCURS...RAINFALL ALONG THE RIO GRANDE PLAINS AND IN THE WINTER GARDEN SOUTHWEST OF SAN ANTONIO WILL CONTINUE THROUGH THE NIGHT. WHILE OVERALL QPF IS NOT EXPECTED TO BE DRAMATIC...MANY LOCATIONS SOUTHWEST OF SAN ANTONIO MAY RECEIVE 1/2 TO 1 INCH AND A FEW SPOTS UP TO 2 INCHES BY 7 AM MONDAY. LOOK FOR THE START OF THE DRYING...THEN WARMING TREND ON MONDAY AS THE SUBTROPICAL RIDGE BEGINS TO RE-ESTABLISH ITSELF ACROSS THE SOUTHERN U.S. AND DISSIPATES/MOVES THE PERSISTENT TROUGH OVER TEXAS. PW IS STILL HIGH ENOUGH THAT LOW POPS WERE RETAINED ON MONDAY. && .LONG TERM (TUESDAY THROUGH SUNDAY)... THE SUBTROPICAL RIDGE CONTINUES TO BUILD...BUT FLATTENS OUT... THUS SUBSIDENCE WILL DRY THINGS OUT...AND TEMPS WARM...BUT NOT PARTICULARLY HOT DUE TO THE LOW HEIGHTS OF THE RIDGE AND STILL MOIST CONDITIONS USING UP NEAR-SURFACE HEATING FOR EVAPORATION. TEMPS SHOULD CLIMB BACK TO SEASONAL NORMALS BY THE END OF THE WEEK. A LARGE LONGWAVE TROUGH IN THE GULF OF ALASKA WILL FORCE A RIDGE OVER THE GREAT BASIN...AND THUS A RESULTING TROUGH OVER THE MISSISSIPPI RIVER VALLEY. THIS WILL BRING A COLD FRONT INTO AT LEAST OKLAHOMA...IF NOT NORTHEAST TEXAS AND POSSIBLY AS FAR SOUTH AS OUR AREA EARLY NEXT WEEK. THE UPPER LEVEL FLOW WILL BE FAVORABLE FOR MCS DEVELOPMENT OVER THE TEXAS PANHANDLE AND OKLAHOMA...THEN PROPAGATING SOUTH INTO OUR AREA AND BRINGING A CHANCE OF RAIN AND POSSIBLY SEVERE STORMS WITH DAMAGING WINDS. THE FIRST CHANCE OF ANY OF THIS ACTIVITY OR RAIN IS NEXT SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 73 90 73 / 50 20 - 10 10 AUSTIN BERGSTROM INTL AIRPORT 73 91 72 90 72 / 50 20 - 10 10 NEW BRAUNFELS MUNI AIRPORT 74 91 73 89 74 / 50 20 - 10 10 BURNET MUNI AIRPORT 72 90 72 89 73 / 50 20 - 10 10 DEL RIO INTL AIRPORT 73 90 74 90 75 / 60 20 20 20 20 GEORGETOWN MUNI AIRPORT 73 91 72 90 73 / 50 20 - 10 10 HONDO MUNI AIRPORT 73 89 73 89 74 / 70 20 - 10 10 SAN MARCOS MUNI AIRPORT 73 90 73 90 73 / 50 20 - 10 10 LA GRANGE - FAYETTE REGIONAL 75 90 74 90 75 / 40 20 - 10 10 SAN ANTONIO INTL AIRPORT 75 89 74 89 75 / 60 20 - 10 10 STINSON MUNI AIRPORT 75 90 74 90 76 / 60 20 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...26 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 21, 3:55 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 AM CDT SUN JUN 21 2015 TXZ171>173-183>194-202>209-217>225-228-220900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 355 AM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS MUCH OF SOUTH-CENTRAL TEXAS TODAY...AND WESTERN AREAS OF SOUTH TEXAS TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY NEAR AND WEST OF A KERRVILLE TO PLEASANTON LINE TODAY AND TONIGHT...WHERE A QUICK 1 TO 3 INCHES COULD BE POSSIBLE IN SOME ISOLATED SPOTS LEADING TO LOCALIZED FLASH FLOODING. A FEW STORMS ALSO COULD PRODUCE WIND GUSTS OVER 40 MPH TODAY AND TONIGHT. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ALONG THE RIO GRANDE...AND WEDNESDAY AND THURSDAY NEAR AND EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT EXCESSIVE RAINFALL REPORTS.
In the hours before
Local storm report, Jun 21, 2:06 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 3 N HOLLYWOOD PARK 29.64N 98.49W
06/21/2015 BEXAR TX TRAINED SPOTTER
WATER TO THE TOP OF THE CURB AT HARDY OAK BLVD AND
STONE OAK PKWY
&&
EVENT NUMBER EWX1500726
SBSLocal storm report, Jun 21, 2:45 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD BANDERA 29.72N 99.07W
06/21/2015 BANDERA TX LAW ENFORCEMENT
MINOR STREET FLOODING REPORTED AROUND THE CITY.
POSSIBLE ROAD CLOSURE ALONG WHARTONS DOC ROAD SOUTHEAST
OF BANDERA
&&
EVENT NUMBER EWX1500727
SBSLocal storm report, Jun 21, 3:25 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 2 SE BANDERA 29.70N 99.05W
06/21/2015 BANDERA TX LAW ENFORCEMENT
ROAD CLOSED DUE TO ELEVEN INCHES OF WATER AND RISING
OVER THE ROADWAY ON WHARTONS DOC ROAD AND SAN JULIAN
CREEK. ALSO... THE ROAD IS CLOSED ON WHARTONS DOC ROAD
AND RODEO ROAD
&&
EVENT NUMBER EWX1500728
SBSSpecial weather statement, Jun 21, 5:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 PM CDT SUN JUN 21 2015
TXZ204-205-207-219>224-212245-
GONZALES TX-BEXAR TX-MEDINA TX-DE WITT TX-ATASCOSA TX-WILSON TX-
FRIO TX-GUADALUPE TX-KARNES TX-
508 PM CDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GUADALUPE...WEST
CENTRAL DEWITT...SOUTHEASTERN MEDINA...NORTHERN ATASCOSA...
SOUTHWESTERN GONZALES...NORTHEASTERN FRIO...BEXAR...KARNES AND WILSON
COUNTIES UNTIL 545 PM CDT...
AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOLDFINCH TO 6 MILES
EAST OF PLEASANTON TO NEAR TULSITA...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...PLEASANTON...FLORESVILLE...DEVINE...JOURDANTON...
KENEDY...POTEET...KARNES CITY...CASTROVILLE...POTH...CHARLOTTE...
STOCKDALE...KOSCIUSKO...SCHERTZ...MOORE...LIVE OAK...LEON VALLEY...
KIRBY...ALAMO HEIGHTS AND WINDCREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2868 9779 2867 9782 2870 9789 2872 9792
2871 9796 2876 9807 2878 9811 2890 9839
2883 9899 2948 9908 2956 9839 2922 9762
2874 9767 2867 9778
TIME...MOT...LOC 2207Z 179DEG 36KT 2889 9891 2894 9839 2867 9777
MOSpecial weather statement, Jun 21, 5:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT SUN JUN 21 2015
TXZ189-205>207-221>223-212330-
KENDALL TX-GONZALES TX-BEXAR TX-WILSON TX-COMAL TX-GUADALUPE TX-
KARNES TX-
542 PM CDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...COMAL...SOUTHWESTERN
GONZALES...EASTERN KENDALL...NORTHERN BEXAR...NORTHEASTERN KARNES AND
NORTHERN WILSON COUNTIES UNTIL 630 PM CDT...
AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THE DOMINION TO NEAR
ST. HEDWIG TO 10 MILES NORTHEAST OF KARNES CITY...AND MOVING
NORTHEAST AT 25 TO 30 MPH.
WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...STOCKDALE...
KOSCIUSKO...CANYON LAKE DAM...SCHERTZ...CIBOLO...LIVE OAK...KIRBY...
ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...
TERRELL HILLS...BULVERDE...GARDEN RIDGE AND HOLLYWOOD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2959 9867 3007 9859 3001 9847 2994 9841
2996 9838 2979 9803 2931 9747 2910 9762
2901 9775 2897 9772 2890 9777
TIME...MOT...LOC 2239Z 205DEG 24KT 2967 9857 2937 9825 2902 9780
MOLocal storm report, Jun 21, 6:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD 4 N HOLLYWOOD PARK 29.65N 98.48W
06/21/2015 BEXAR TX TRAINED SPOTTER
MINOR STREET FLOODING NEAR THE INTERSECTION OF CANYON
GOLF RD AND CHAMPIONS IN THE TIMBERWOOD PARK SUBDIVISION
&&
EVENT NUMBER EWX1500729
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:45 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Jun 21, 11:13 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Jun 21, 11:46 AM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| Jun 21, 12:13 PM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Jun 21, 1:14 PM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina | 3 hr |
| Jun 21, 2:46 PM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| Jun 21, 5:08 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Karnes, Wilson | 37 min |
| Jun 21, 5:27 PM CDT | Areal Flood Advisory | EWX | Bexar | 4 hr |
| Jun 21, 5:42 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe, Wilson | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.